Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Fibromyalgia, peri-menopause, abnormal periods, cramps, stressed and depressed, taken ibuprofen, had tubal litigation, family history of colon cancer

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I am 44 y/o white female with fibromyalgia. In my late 30's I was told by my OB that I was starting into peri-menopause but not into the full chemical menopause at that time. My periods have always been regular q 28 days w/o problems (no abnormal bleeding or pain). This past cycle started 2 weeks after my regular normal cycle. It began as a normal period with light flow then progressing into my normal pattern (light-normal day 1; normal day 2; light day 3). From there it went to the browning red indicating my period was ending. It stopped completely, then started again that evening with bright red blood again (however, not heavy). It lasted 2 days and stopped. The next day bright red blood again (light) lasting that day and stopping. Changing tampon once every 3-4 hours. Have also used pads instead of tampons in case the tampons were irritating me. No change to what is occuring with the period.

Nothing the following day until into the evening bright red again. I have had some cramping, no sharp pains, no clotting, blood is very thin, no fever, no unusual sexual activity or injury/trauma, I am under stress and have been depressed d/t the fibro. No heavy lifting. No indications of UTI. Blood pressure consistent at 105/60 (normal for me). Height is 5'2". Weight approx 190. No other health conditions have been dx. Tubal ligation in 1996. I am not taking hormones/BC. I take Ibuprofen (1000 mg 2-3x daily) for fibro pain. No other medications. No history of uterine, ovarian or other "female" cancers in family. Paternal grandmother died of colon cancer. No history of any other cancer in family.

This is the first time I have experienced this particular situation. Thank you.
Posted Thu, 26 Apr 2012 in Women's Health
Answered by Dr. Robert Galamaga 8 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

From what you have described in your question. It seems that you are dealing with very your regular uterine bleeding. I think it is very important to note that the anti-inflammatory medication which you are taking does increase the possibility that you could bleed excessively.

I would recommend that right now you discontinue any use of ibuprofen. Ibuprofen is well known to cause issues with excessive bleeding. It can affect the normal function of platelets which is why we often recommend that patients do not take ibuprofen. Around the time of any type of procedure or surgery.

I would continue to monitor things for the next couple of days but if the bleeding continues. I think you need to make an appointment to see your general practitioner or possibly a gynecologist. Occasionally we need to provide hormone supplementation in the form of progesterone to patients or dealing with irregular bleeding.

Sometimes your physician may also recommend an ultrasound to evaluate the uterus and rule out any types of abnormalities such as ovarian cysts or uterine fibroids.

Again I recommend discontinuing the ibuprofen as well as close monitoring and very likely a follow up appointment with your doctor.

I thank you very much for submitting your question. I hope my response has been helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor